Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|becca30 - Mon Jan 22, 2007 9:26 pm||
I am a 35 y/o white male, when I was 34 i went to a meeting all day feeling fine except for a bad headache. After I went to bed I awoke feeling nauseated and went to get up but feel off the bed due to what I thoght was my leg being asleep it ended up being a stroke . I had a MRI and MRA, CT Scan, TEE, Echo, EEG, EKG,Stress test,and numerous blood work which basicly all came back normal. I am still having problems with some leg numbness on the left side, and with what felt like to be another stroke this time the MRA showed some small caliber segment in the basiler area which was not there before on the previous MRA.I have already been checked also in the past for small vessel disease and was told I did not have it. But since then this new finding. I am taking coumadin daily but only because they are treating me for a protein c defiency which they are not sure that I have because the first test was normal and the proein s was normal, any cues where to go next?
|Dr. Chan Lowe - Sat Mar 17, 2007 1:47 am||
This can be a difficult situation. In someone who is otherwise healthy, one must consider the possibility of a clotting problem. The most common hypercoagulable conditions are Factor V Leiden and Prothrombin 20210. If these have not been checked for, I would recommend doing so. You may want to see a hematologist for further workup. Also, you may want to have your homocysteine level checked. Elevated homcysteine has been associated with an increased risk of blood clots.
The coumadin is a very reasonable treatment.
Hope this helps a little.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.